So, onto what we're doing. Instead of Clomid, I will be doing a daily injection (yikes!) for six days, beginning tomorrow. The medication is called Follistim, and it basically is a FSH (follicle stimulating hormone). The difference between this and Clomid is in the way it works. Clomid stimulates follicle growth, as well, but it does so by limiting the estrogen in my body, thereby tricking the body into producing more follicles. Follistim just pumps in the hormone that stimulates follicles without messing with any other hormones. The good news is that I should have less negative side effects and my uterus will actually be happier because it needs estrogen. The bad news is that I have to give myself a shot everyday and the cost is about ten times more than Clomid.
After I use Follistim for a week, I go back in to the doctor, and he sees if my follicles have grown. At that point, I may either have to do more injections, or I may be ready for my Ovidrel injection. Once I take the Ovidrel injection, there are 36 hours until we do the IUI. Last month, I gave myself the injection on Thursday night, then went in for the IUI on Saturday morning. And then, we wait again.
I was pretty overwhelmed when I left the office today: I'm anxious about the injections, anxious about the timing, and anxious about the costs. We're in limbo, waiting for the insurance company to tell us how much of the surgery it is covering and if it will be covering any of these recent visits and procedures. So, things are getting expensive and complicated. Robby and I decided we need a vacation (a cheap one, of course) very soon. :)
If this month doesn't work out, I definitely need a break. I honestly feel like my life revolves around the next visit, the next medication, the next IUI, and the next pregnancy test. It is exhausting.
I can't say I feel much of anything in the area of hope right now. I'm just tired, tired in a way that a nap won't help (much, anyway). I need God's peace and rest. That is next on my to-do list today: sit at His feet and rest awhile.